MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306424
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: a device history record review was completed by our quality engineer team for provided material number 306424 and lot number 929492n.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Root cause description: based on the investigation results, an exact cause for this incident could not be identified.Rationale: there are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Capa not required at this time.
 
Event or Problem Description
It was reported that syringe 5ml heparin 100 unit was damaged.This occurred on 3 occasions.The following information was provided by the initial reporter: customer has worked with the heparin lock flush solution usp product in several presentations for a long time without observations.Now in particular has received report of batch (b)(4) of the 100 units/ml 5ml presentation, that in 3 patients it was not obtained the expected permeability, that's why they sent an e-mail to find out if there was any deviation of the concentration in the batch of this matter, or if there was another report from other customers.

Brand Name
SYRINGE 5ML HEPARIN 100 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11369479
Report Number1911916-2021-00152
Device Sequence Number3743424
Product Code NZW
UDI-Device Identifier00382903064243
UDI-Public00382903064243
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K163591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Catalogue Number306424
Device Lot Number929492N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1